Narrow Results Clear All
- Device-related Complications 2
- Identification Errors 1
- Medical Complications 2
- Medication Safety 4
Search results for "Newspaper/Magazine Article"
A crack in our best armor: "wrong patient" injections from insulin pens alarmingly frequent even with barcode scanning.
ISMP Medication Safety Alert! Acute Care Edition. October 23, 2014;19:1-5.
Improper insulin pen use is a persistent problem. This newsletter article reveals the lessons learned from one hospital that implemented best practices including robust education, bar-code scanning, bedside electronic medication administration records, and alerts to prevent incorrect administration but continued to experience errors related to insulin pen use.
Death and neurological devastation from intrathecal vinca alkaloids: prepared in syringes = 120; prepared in minibags = 0.
ISMP Medication Safety Alert! Acute Care Edition. September 5, 2013;18:1-4.
This newsletter article discusses risks associated with vincristine administration, contributing factors, and strategies to prevent errors.
ISMP Medication Safety Alert! Acute Care Edition. June 13, 2013;18:1-4.
ISMP Medication Safety Alert! Acute Care Edition. May 16, 2013;18:1-3.
Describing a tubing misconnection error, this newsletter identifies contributing factors and recommends precautions to prevent similar incidents.
CDC Vital Signs. March 2012:1-4.
This newsletter article and accompanying set of infographics describes strategies to help patients and health care providers prevent health care–associated infections.
ISMP Medication Safety Alert! Acute Care Edition. April 9, 2009;14:1-3.
This article describes the risks of cross-contamination when using shared metered dose inhalers (MDIs) and discusses how standard protocol could help eliminate these problems.